MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK WITH SUTURETAPE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERTAK WITH SUTURETAPE; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number FIBERTAK WITH SUTURETAPE
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an (b)(6) 2020 extensive interior anterior and posterior labral repair procedure in a patient's right shoulder, the following occurred: an ar-3602 fibertak with 1.3mm suturetape was inserted into the shoulder, according to proper technique, using a tight curve drill guide and the appropriate drill bit.The anchor was placed at the 4 o'clock position on the glenoid.After drilling the socket, the surgeon maintained the proper position for the drill guide, while the assistant inserted the anchor into the drill guide and proceeded to mallet the anchor into the socket until the piston of the inserter was flush with the back of the drill guide.No unusual occurrences or abnormalities were noticed as the anchor was being placed.The anchor was then passed, tied and cut in the usual fashion.No abnormalities were noted at the time.The surgery was completed and the patient was sent home until their two week follow-up appointment.During the follow up x-rays were taken and it was discovered that approximately 6mm of the ar-3602 anchor inserter tip was retained in the glenoid of the patient.This was reported to the arthrex sales rep (b)(6) 2020.It is unknown if the staff checked all inserters/instruments after use in the procedure.Inserters were discarded at time of procedure.At time of initial report the surgeon has not decided whether or not to remove the retained piece of the anchor inserter.It is unknown which of the two ar-3602 lot numbers used during the procedure was the one which left the fragment.The lot numbers used during the procedure were lot 10984886 and lot 11145747.

Brand Name
FIBERTAK WITH SUTURETAPE
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10884504
Report Number1220246-2020-02365
Device Sequence Number16951362
Product Code MBI
UDI-Device Identifier00888867206946
UDI-Public00888867206946
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAK WITH SUTURETAPE
Device Catalogue NumberAR-3602
Device Lot NumberUNK SEE EVENT DESCRIPTION
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Initial Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;